Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
vincevega

Tinnitus ( Ear Ringing )

Recommended Posts

I might be going on a very long ultra low dose of Accutane in the near future.

However, I have tinnitus (permanent ear-ringing) and do not want this to get any worse.

Do you think it's safe for me to use Accutane?

Thank you.

Share this post


Link to post
Share on other sites

My ears also ring constantly, but I decided to try Accutane anyways. So far-no difference. smile.png

Sorry to hear about your tinnitus, but I'm glad the Accutane isn't making it worse. Btw, have you tried putting in ear plugs to stop the ringing? I know this might sound strange but when I can't fall asleep because of the ringing, I put in ear plugs and the ringing goes away

Share this post


Link to post
Share on other sites

I'm pretty sure the ringing is due to constant ear infections as a child, but I'm not positive. And it's not loud enough to affect my falling asleep. I'll keep that in mind though!

I just Googled "ear infection tinnitus" and I've read a few times that when an infection goes away so should the tinnitus. Don't know how reliable the source is though. But I went to the general practitioner and there an assistent sprayed warm water in my ear and it cleansed it and it made the tinnitus go away, like I said. So if you're not positive it's due to the infections I'd definately say go to your GP and at least talk to him about it. :)

Share this post


Link to post
Share on other sites

I seem to have incredibly weak ears. I'm the only one in my group of friends who nearly always wears ear-protection to parties, concerts and festivals, yet I'm the one who's ended up with ear ringing.. One time I went to an hour and a half long concert and didn't have any ear protection in. Ended up with ringing in my ears for 3 weeks. Then it died down a bit, but it flares up from time to time. I've been to a couple of ear-specialists but they don't know why they're ringing. I don't have any hearing loss or any damage to my ears so I have no idea what can be done. Short courses of cortisone pills seem to help, though.

I once had my ears cleaned out and (sorry for the details) a huge amount of stuff came out. It felt like my brain had exited through my ears. So maybe I need to get them cleaned again as it's been about 4/5 years now. But I'm scared it might make the tinnitus worse so...

If anyone has an ear-ringing experience purely caused by Accutane, please let me know. Cheers.

Edited by vincevega

Share this post


Link to post
Share on other sites

I seem to have incredibly weak ears. I'm the only one in my group of friends who nearly always wears ear-protection to parties, concerts and festivals, yet I'm the one who's ended up with ear ringing.. One time I went to an hour and a half long concert and didn't have any ear protection in. Ended up with ringing in my ears for 3 weeks. Then it died down a bit, but it flares up from time to time. I've been to a couple of ear-specialists but they don't know why they're ringing. I don't have any hearing loss or any damage to my ears so I have no idea what can be done. Short courses of cortisone pills seem to help, though.

I once had my ears cleaned out and (sorry for the details) a huge amount of stuff came out. It felt like my brain had exited through my ears. So maybe I need to get them cleaned again as it's been about 4/5 years now. But I'm scared it might make the tinnitus worse so...

If anyone has an ear-ringing experience purely caused by Accutane, please let me know. Cheers.

You don't have to worry about a cleansing making it worse. It can't. These assistants know exactly how much pressure they can apply whilst spraying without damaging anything and so forth. They're trained professionals! Cleaning it out won't do anything bad at all. It can only help things, if you ask me.

When I had my ears cleaned I was 30 I think. That was the first time in my life I had them cleaned so it was like a roll of cotton wool came out. lol.gif But that "cotton wool" was pressed against my ear drum which was the cause of the ringing. I remember the assistant having to spray for a long time when she did my right ear as the water couldn't get behind the wool right away. I thought it was a fun feeling having that warm water in my ear. And it sounded funny too! lol.gif

Strange how you have ringing even though there seemingly isn't anything wrong. No hearing loss, no physical damage to the ears... The only thing I can think of is "cotton wool" somehow having gone into your inner ear(s). But then again I think that's only possible if you have a pierced ear drum. But maybe you could have some other issue with your inner ear(s)...? Anway, I'm not a doctor so I shouldn't speculate too much.

Share this post


Link to post
Share on other sites

I seem to have incredibly weak ears. I'm the only one in my group of friends who nearly always wears ear-protection to parties, concerts and festivals, yet I'm the one who's ended up with ear ringing.. One time I went to an hour and a half long concert and didn't have any ear protection in. Ended up with ringing in my ears for 3 weeks. Then it died down a bit, but it flares up from time to time. I've been to a couple of ear-specialists but they don't know why they're ringing. I don't have any hearing loss or any damage to my ears so I have no idea what can be done. Short courses of cortisone pills seem to help, though.

I once had my ears cleaned out and (sorry for the details) a huge amount of stuff came out. It felt like my brain had exited through my ears. So maybe I need to get them cleaned again as it's been about 4/5 years now. But I'm scared it might make the tinnitus worse so...

If anyone has an ear-ringing experience purely caused by Accutane, please let me know. Cheers.

You don't have to worry about a cleansing making it worse. It can't. These assistants know exactly how much pressure they can apply whilst spraying without damaging anything and so forth. They're trained professionals! Cleaning it out won't do anything bad at all. It can only help things, if you ask me.

When I had my ears cleaned I was 30 I think. That was the first time in my life I had them cleaned so it was like a roll of cotton wool came out. lol.gif But that "cotton wool" was pressed against my ear drum which was the cause of the ringing. I remember the assistant having to spray for a long time when she did my right ear as the water couldn't get behind the wool right away. I thought it was a fun feeling having that warm water in my ear. And it sounded funny too! lol.gif

Strange how you have ringing even though there seemingly isn't anything wrong. No hearing loss, no physical damage to the ears... The only thing I can think of is "cotton wool" somehow having gone into your inner ear(s). But then again I think that's only possible if you have a pierced ear drum. But maybe you could have some other issue with your inner ear(s)...? Anway, I'm not a doctor so I shouldn't speculate too much.

Thanks for the reply! I loved getting my ears cleaned out. The water felt weird but nice at the same time and I was astonished at the amount of wax that came out. I remember feeling like I had super-hearing after I came out of the doctor's.

And I'll definitely go to the doctor / ear specialist again to ask for another opinion on my situation, because as you say it's strange how I have ear-ringing but they can't put their finger on the cause or reason.

Hopefully it's something that can be resolved, as tinnitus can be a right pain in the ass!

Share this post


Link to post
Share on other sites

Well it is a listed side effect. Noone can really tell you wether Accutane will make it worse or not, Not even your Doctor! I guess if you decide to take it or continue and it worsens stop the med and hope it goes away..... If your acne is hormonal or diet related there are natural tx, or light therapy alot safer.

Share this post


Link to post
Share on other sites

Well it is a listed side effect. Noone can really tell you wether Accutane will make it worse or not, Not even your Doctor! I guess if you decide to take it or continue and it worsens stop the med and hope it goes away..... If your acne is hormonal or diet related there are natural tx, or light therapy alot safer.

Thanks for the reply. I'm going on it for my oily skin. I seriously hope it doesn't worsen my tinnitus..

Share this post


Link to post
Share on other sites

Hi Vincevega! We're almost in the same shoes!

I've had some hissing head-noise for like 6 years now (accumulated noise damage, I guess, I always listened to my mp3 at crazy volume levels)

I took 20mg-s of Accutane for 10 months, without any change in my tinnitus.

Then, last year, I took another course, only 4 months this time, alternating between 20 and 40.

Shortly after I stopped, I developed a new ringing in my right ear, a low-pitched hum in the head and other intermittent little noises that come and go.

However, I never quit listening to my mp3 that loud (stupid me) before this happened. So in the end I'm left wondering if it was the Accutane, or further noise damage, or both.

I'd advise you to take caution and take low dosage if you really have to.

Edited by Julisss

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×